Alert archive / Washington / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 3, 2011, 8:53 AM PDT for 8 counties in Washington. It took effect at Sep 3, 2011, 2:58 PM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 8:53 AM PDT (15:53 UTC)
- In effect from
- Sep 3, 2011, 2:58 PM PDT
- Expired
- Sep 4, 2011, 6:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skamania County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS86 KSEW 031553 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 AM PDT SAT SEP 3 2011 .A THERMAL PRESSURE TROUGH WILL CROSS THE CASCADES ON ON SUNDAY MORNING...LEADING TO CRITICAL COMBINATION OF DRY FUELS...AN EXTREMELY DRY AIR MASS...AND UNSTABLE CONDITIONS OVER THE CENTRAL CASCADES ADN FOOTHILLS. A FEW HOURS OF BREEZY EAST WIND GUSTS TO 25 MPH ARE ALSO POSSIBLE TONIGHT NEAR THE CASCADE FOOTHILLS. WAZ657-659-040030- /O.UPG.KSEW.FW.A.0001.110904T0100Z-110905T0100Z/ /O.NEW.KSEW.FW.W.0001.110904T0100Z-110905T0100Z/ WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- 853 AM PDT SAT SEP 3 2011 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 657 AND 659... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR DRY AND UNSTABLE CONDITIONS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...MOUNT BAKER-SNOQUALMIE NATIONAL FOREST SOUTH ZONE...MOUNT RAINIER NATIONAL PARK...GIFFORD-PINCHOT NATIONAL FOREST...WASHINGTON DNR SOUTH PUGET PROTECTION LANDS. * WINDS...EAST 5 TO 10 MPH. BREEZY EAST WINDS WEST OF THE PASSES AND IN THE FOOTHILLS OF 15 MPH WITH GUSTS TO 25 MPH LATE TONIGHT. * TIMING...DRY AND UNSTABLE CONDITIONS DEVELOPING THIS EVENING AND PERSISTING ON SUNDAY. * RELATIVE HUMIDITY...FALLING TO 25 PERCENT OR LESS ABOVE NIGHTTIME INVERSIONS TONIGHT. MINIMUM RH ON SUNDAY OF 15 TO 25 PERCENT IN THE WATCH AREA. * HAINES...MID- AND HIGH-LEVEL HAINES 5 CONDITIONS. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID GROWTH AND ERRATIC FIRE BEHAVIOR ON ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HANER WEATHER.GOV/SEATTLE
2 follow-up statements
782 WWUS86 KSEW 032158 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 PM PDT SAT SEP 3 2011 .A THERMAL PRESSURE TROUGH WAS LOCATED ALONG THE COAST THIS AFTERNOON AND WILL REMAIN IN PLACE UNTIL SUNDAY MORNING. THE TROUGH AXIS WILL MOVE EAST ACROSS THE OLYMPIC PENINSULA DURING THE DAY ON SUNDAY AND THEN CROSS THE CASCADES ON SUNDAY AFTERNOON. A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE PRESENT NEAR THE TROUGH AXIS. IN ADDITION...LOCATIONS EAST OF THE TROUGH AXIS WILL BE PRONE TO LOCALLY BREEZY EAST WINDS...PARTICULARLY NEAR THE CASCADE FOOTHILLS. IN COMBINATION WITH DRY FUELS...THESE WEATHER CONDITIONS WILL SUPPORT THE POTENTIAL FOR LARGE FIRE GROWTH AND ERRATIC FIRE BEHAVIOR. WAZ661-041600- /O.EXB.KSEW.FW.W.0001.110903T2158Z-110905T0100Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 258 PM PDT SAT SEP 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SUNDAY FOR A CRITICALLY DRY AND UNSTABLE AIR MASS FOR THE EAST PORTION OF THE OLYMPIC MOUNTAINS. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR A CRITICALLY DRY AND UNSTABLE AIR MASS...WHICH IS IN EFFECT UNTIL 6 PM PDT SUNDAY. * AFFECTED AREA...OLYMPIC NATIONAL PARK AND OLYMPIC NATIONAL FOREST. * WINDS...EAST AT 5 TO 10 MPH. * TIMING...THE AXIS OF A THERMAL PRESSURE TROUGH WILL PASS OVER THE OLYMPIC MOUNTAINS ON SUNDAY MORNING. * RELATIVE HUMIDITY...20 TO 30 PERCENT. SLIGHT HUMIDITY RECOVERY THIS EVENING...THEN HUMIDITY READINGS FALLING OVERNIGHT TO LESS THAN 25 PERCENT OVER MID-SLOPES AND RIDGES. * HAINES INDEX...MID-LEVEL AND HIGH-LEVEL HAINES 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ657-659-041600- /O.EXT.KSEW.FW.W.0001.110903T2158Z-110905T0100Z/ WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- 258 PM PDT SAT SEP 3 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT SUNDAY FOR WIND...LOW HUMIDITY AND AN UNSTABLE AIR MASS FOR FIRE WEATHER ZONES 657 AND 659... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM PDT SUNDAY. * AFFECTED AREA...MOUNT BAKER-SNOQUALMIE NATIONAL FOREST SOUTH ZONE...MOUNT RAINIER NATIONAL PARK...GIFFORD-PINCHOT NATIONAL FOREST...WASHINGTON DNR SOUTH PUGET PROTECTION LANDS. * WINDS...EAST 5 TO 10 MPH. SUSTAINED WINDS LOCALLY IN EXCESS OF 10 MPH WITH GUSTS TO 25 MPH NEAR THE CASCADE FOOTHILLS. * TIMING...STRONGEST WINDS WILL TAKE PLACE TONIGHT. THE DRIEST AND MOST UNSTABLE ATMOSPHERE WILL TAKE PLACE ON SUNDAY MORNING. * RELATIVE HUMIDITY...FALLING TO 25 PERCENT OR LESS ABOVE NIGHTTIME INVERSIONS TONIGHT. FOOTHILL LOCATIONS WHICH MAINTAIN EAST WIND TONIGHT WILL SEE RH OF 25 TO 35 PERCENT. MINIMUM RH ON SUNDAY OF 15 TO 25 PERCENT. * HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5 CONDITIONS. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID GROWTH AND ERRATIC FIRE BEHAVIOR ON ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HANER WEATHER.GOV/SEATTLE
643 WWUS86 KSEW 041543 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 AM PDT SUN SEP 4 2011 .A THERMAL PRESSURE TROUGH WAS LOCATED ALONG THE COAST EARLY THIS MORNING. THE TROUGH AXIS WILL MOVE EAST ACROSS THE OLYMPIC PENINSULA LATE THIS MORNING AND THEN CROSS THE CASCADES THIS AFTERNOON. A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE PRESENT NEAR THE TROUGH AXIS. IN COMBINATION WITH DRY FUELS...THESE WEATHER CONDITIONS WILL SUPPORT THE POTENTIAL FOR LARGE FIRE GROWTH AND ERRATIC FIRE BEHAVIOR. WAZ657-659-661-050015- /O.CON.KSEW.FW.W.0001.000000T0000Z-110905T0100Z/ WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- EAST PORTION OF THE OLYMPIC MOUNTAINS- 843 AM PDT SUN SEP 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR A CRITICALLY DRY AND UNSTABLE AIR MASS FOR FIRE WEATHER ZONES 657...659 AND 661... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...OLYMPIC NATIONAL PARK...OLYMPIC NATIONAL FOREST...MOUNT BAKER-SNOQUALMIE NATIONAL FOREST...MOUNT RAINIER NATIONAL PARK...DNR SOUTH PUGET PROTECTION LANDS * TIMING...A THERMAL TROUGH AXIS WILL CROSS THE OLYMPIC MOUNTAINS THIS MORNING AND THE CASCADE MOUNTAINS THIS AFTERNOON. * RELATIVE HUMIDITY...MINIMUM HUMIDITY TODAY OF 15 TO 25 PERCENT IN THE WARNED AREA. * HAINES INDEX...MID-LEVEL AND HIGH-LEVEL HAINES 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:00 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 3:00 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT SAT SEP 3 2011 .SYNOPSIS...HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR THE NEXT WEEK. AN UPPER RIDGE AND LOW LEVEL OFFSHORE FLOW WILL BRING WARMER WEATHER THIS WEEKEND. AFTER A BRIEF SWITCH TO ONSHORE FLOW ON MONDAY BRINGS SLIGHTLY COOLER WEATHER...OFFSHORE FLOW WILL REDEVELOP LATER NEXT WEEK FOR ANOTHER WARMING TREND. && .SHORT TERM...AN UPPER LEVEL RIDGE WILL MOVE OVER WESTERN WASHINGTON TODAY. THE RIDGE AXIS WILL THEN SHIFT INLAND ON SUNDAY AND MONDAY BUT UPPER LEVEL HEIGHTS WILL REMAIN FAIRLY HIGH FOR DRY WEATHER THE NEXT THREE DAYS. FOR TODAY...A SURFACE THERMAL TROUGH WILL BUILD NORTH ALONG THE COAST AND 850 MB WINDS WILL BE EASTERLY. THIS WILL ALLOW ALL AREAS TO WARM SEVERAL DEGREES TODAY WITH SUNNY SKIES. THE THERMAL TROUGH WILL SHIFT INTO EASTERN WASHINGTON SUNDAY AFTERNOON AS THE UPPER RIDGE AXIS SHIFTS EAST...TURNING THE LOW LEVEL FLOW WEAKLY ONSHORE LATER SUNDAY. EXPECT A BIT OF COOLING NEAR THE COAST BUT INLAND AREAS WILL ACTUALLY SEE A FEW DEGREES OF WARMING UNDER THIS SCENARIO. LABOR DAY SHOULD BE ANOTHER SUNNY DAY AFTER SOME LOW CLOUDS NEAR THE COAST. HIGHS WILL COOL A FEW DEGREES INLAND AREAS UNDER WEAK ONSHORE FLOW BUT REMAIN A BIT ABOVE NORMAL. SCHNEIDER .LONG TERM...UPPER HEIGHTS WILL BEGIN REBUILDING OVER THE AREA TUESDAY AND THE LOW LEVEL FLOW WILL BECOME MORE NORTHERLY. HOWEVER...THE LOW LEVELS ACTUALLY COOL A HAIR AND HIGHS WILL PROBABLY BE ABOUT THE SAME AS MONDAY...ABOVE NORMAL BUT NOT TOO WARM. THE UPPER RIDGE WILL CONTINUE TO BUILD OVER THE AREA WEDNESDAY THROUGH FRIDAY WITH A THERMAL TROUGH PUSHING NORTH ALONG THE COAST...850 MB WINDS BECOMING EASTERLY...AND LOW LEVELS WARMING SEVERAL DEGREES. THIS ALL ADDS UP TO A VERY WARM SPELL...PERHAPS RECORD HIGHS AND LIKELY THE WARMEST TEMPERATURES OF THE SUMMER FOR MANY SPOTS. SCHNEIDER && .AVIATION...AN UPPER RIDGE WITH LIGHT WLY FLOW ALOFT WILL PREVAIL OVER THE REGION TODAY. THE LOW LEVEL FLOW WILL BE NLY OR LIGHT OFFSHORE. EXPECT SOME PATCHY SHALLOW OR GROUND FOG THIS MORNING...MAINLY NEAR THE MAJOR WATER BODIES IN THE WIND SHELTERED AREAS. THE FOG WILL BURN OFF BY 1600 UTC. KSEA...VFR CONDITIONS WILL PERSIST. NLY WINDS WILL GENERALLY BE IN THE 10 TO 15 KNOT RANGE TODAY. && .MARINE...A THERMALLY INDUCED TROUGH OF LOW PRES WILL REMAIN ALONG THE WASHINGTON COAST THROUGH SUNDAY MORNING. THE TROUGH WILL SHIFT INLAND SUNDAY AFTERNOON FOR A RETURN TO ONSHORE FLOW...WHICH WILL PERSIST THROUGH MON. THERE IS A POSSIBILITY THAT WINDS MIGHT REACH GALE FORCE OVER THE CENTRAL STRAIT OF JUAN DE FUCA LATE MON AFTERNOON OR EARLY EVENING. MEANWHILE...A SOUTH TO SOUTHWEST SWELL /ORIGINALLY GENERATED BY A STORM IN THE SOUTHERN HEMISPHERE/ WILL CONTINUE TO AFFECT THE COASTAL WATERS THROUGH EARLY NEXT WEEK. THIS SWELL WILL RUN ABOUT 1 TO 2 FEET. && .FIRE WEATHER...PREVIOUS DISCUSSION...THE FIRST CRITICAL FIRE WEATHER EPISODE OF THE 2011 FIRE SEASON WILL SOON BE UPON WESTERN WASHINGTON. STRONG UPPER LEVEL RIDGING WILL BUILD TONIGHT...AND A THERMAL PRESSURE TROUGH WILL BUILD NORTH ALONG THE COAST. THIS WILL LEAD TO RAPID WARMING AND DRYING OF THE AIR MASS LATE TONIGHT AND SATURDAY...AND LIGHT TO MODERATE EAST WINDS ON SATURDAY AND SUNDAY MORNINGS WILL FURTHER AID IN THE DRYING OF FUELS. UPPER RIDGING WILL PERSIST FOR THE NEXT 7 DAYS...EVEN STRENGTHENING FURTHER TOWARD THE MIDDLE OF NEXT WEEK. A FIRE WEATHER WATCH WAS ISSUED THIS AFTERNOON FOR THE SATURDAY NIGHT THROUGH SUNDAY PERIOD OVER THE CENTRAL CASCADES AND THE CENTRAL CASCADE FOOTHILLS. THE WATCH WILL BE TO COVER DRY AND UNSTABLE CONDITIONS. BY SATURDAY NIGHT...FUELS WILL HAVE HAD A DAY WITH SOME EAST WIND TO DRY FURTHER. BOTH MID-AND HIGH-LEVEL HAINES INDICES WILL REACH A 5 ON SATURDAY NIGHT AND THE THERMAL PRESSURE TROUGH WILL CROSS THE CASCADES ON SATURDAY NIGHT OR SUNDAY MORNING. SUBSIDENCE INVERSIONS WILL LIKELY LOWER OVERNIGHT...CAUSING OVERNIGHT RH'S TO FALL FALL INTO THE TEENS BY SUNRISE AT MID AND HIGH ELEVATIONS. EVEN IN THE FOOTHILLS...EAST WINDS WILL LIKELY KEEP RH CRITICALLY LOW LATE SATURDAY NIGHT AND SHOULD LOCALLY WEAKEN THE SUBSIDENCE INVERSION. IN THE FOOTHILLS...SUSTAINED EAST WINDS WILL LIKELY FALL BELOW RED FLAG CRITERIA...BUT THE DESTABILIZING AND DRYING EFFECTS OF THE LIGHT TO MODERATE EAST WIND WILL PROVIDE A WEATHER-CONDUCIVE BURN ENVIRONMENT. PLEASE BE CAREFUL WITH FIRE AND FLAMMABLE MATERIALS THIS HOLIDAY WEEKEND. EVEN PARTS OF THE REGION NOT UNDER A FIRE WEATHER WATCH WILL EXPERIENCE A WEATHER-CONDUCIVE BURNING ENVIRONMENT. HANER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...FIRE WEATHER WATCH CENTRAL CASCADES SAT NIGHT AND SUN. PZ...NONE. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:08 AM PDT | Small Craft Advisory | SEW | 10 hr |
Nearby
Red Flag Warnings in Washington, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.